Alert archive / California / High Wind Watches in 2006
High Wind Watch 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high wind watch at Feb 28, 2006, 2:33 PM PST for San Mateo County, Santa Clara County, Santa Cruz County, California. It took effect at Mar 1, 2006, 6:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 28, 2006, 2:33 PM PST (22:33 UTC)
- In effect from
- Mar 1, 2006, 6:00 PM PST
- Expired
- Mar 1, 2006, 2:52 AM PST
- In force
- Issued by
- NWS San Francisco Bay Area, CA
Counties San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 14 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 282233 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 233 PM PST TUE FEB 28 2006 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT FOR THE NORTH AND EAST BAY HILLS AND THE SANTA CRUZ MOUNTAINS... .ANOTHER ROUND OF STRONG WINDS ARE EXPECTED WEDNESDAY NIGHT IN THE NORTH AND EAST BAY HILLS OF THE SAN FRANCISCO BAY AREA AND THE SANTA CRUZ MOUNTAINS. AN INTENSIFYING AREA OF LOW PRESSURE MOVING SOUTHEAST FROM THE GULF OF ALASKA...AND ITS ACCOMPANYING COLD FRONT WILL BRING STRONG GUSTY WINDS TO THE HILLS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS WEDNESDAY NIGHT. CAZ507-511-512-011100- /O.NEW.KMTR.HW.A.0003.060302T0200Z-060302T1400Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- 233 PM PST TUE FEB 28 2006 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. ANOTHER ROUND OF STRONG WINDS ARE EXPECTED WEDNESDAY NIGHT IN THE NORTH AND EAST BAY HILLS OF THE SAN FRANCISCO BAY AREA AND THE SANTA CRUZ MOUNTAINS. AN INTENSIFYING AREA OF LOW PRESSURE MOVING SOUTHEAST FROM THE GULF OF ALASKA...AND ITS ACCOMPANYING COLD FRONT WILL BRING STRONG GUSTY WINDS TO THE HILLS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS WEDNESDAY NIGHT. WINDS ARE EXPECTED TO RAPIDLY INCREASE LATE WEDNESDAY AFTERNOON...WITH GUSTS TO 70 MPH POSSIBLE WEDNESDAY NIGHT. WINDS WILL BEGIN TO DECREASE LATE WEDNESDAY NIGHT AS THE COLD FRONT MOVES THROUGH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 70 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ STROBIN
1 follow-up statement
000 WWUS76 KMTR 011052 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 252 AM PST WED MAR 1 2006 ...WIND ADVISORY IN EFFECT TONIGHT FOR THE NORTH AND EAST BAY HILLS AND THE SANTA CRUZ MOUNTAINS... .ANOTHER STORM WILL APPROACH THE REGION TONIGHT...THIS TIME FROM THE NORTHWEST. IT WILL BRING ANOTHER ROUND OF RAIN AND WIND TO THE SAN FRANCISCO BAY AREA. THIS STORM IS NOT AS INTENSE AS THE PREVIOUS ONE THAT HIT THE AREA ON MONDAY AND THE HIGH WIND WATCH THAT WAS IN EFFECT FOR THE NORTH AND EAST BAY HILLS AND THE SANTA CRUZ MOUNTAINS HAS BEEN CHANGED TO A WIND ADVISORY. CAZ507-511-512-020000- /O.UPG.KMTR.HW.A.0003.060302T0200Z-060302T1400Z/ /O.NEW.KMTR.WI.Y.0007.060302T0200Z-060302T1400Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- 252 AM PST WED MAR 1 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE NEW STORM APPROACHING THE REGION FROM THE NORTHWEST IS EXPECTED TO BRING SOUTH WINDS OF 20 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH IN THE NORTH AND EAST BAY HILLS AND THE SANTA CRUZ MOUNTAINS BEGINNING THIS EVENING AND CONTINUING THROUGH MOST OF THE NIGHT. THE WINDS SHOULD SHIFT TO SOUTHWEST AND DECREASE ON THURSDAY MORNING AFTER THE PASSAGE OF A COLD FRONT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARKKANEN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high wind watch went out at Feb 28, 9:00 AM PST, 5 hours 33 minutes earlier.
Area forecast discussion, Feb 28, 9:00 AM PST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
900 AM PST TUE FEB 28 2006
.DISCUSSION...COLD UPPER LOW NOW LOCATED OFF THE NOR CAL COAST NEAR
39.8/126.6. 500 MB TEMPS CLOSE TO -30C WITH RATHER STEEP LAPSE
RATES UP TO ABOUT 20K FT WHERE RATHER STRONG SUBSIDENCE INVERSION
IS SEEN IN THE MORNING OAK SOUNDING. NUMEROUS REPORTS OF THUNDER
WITH SMALL HAIL THIS MORNING IN THE NORTH BAY AND BAY AREA. UPDATED
ZONES TO NOTE SMALL HAIL AND BRIEF GUSTY WINDS ASSOCIATED WITH
THESE ISOLATED THUNDERSTORMS. LATEST SATL IMAGERY SHOWS THESE
SCATTERED SHOWERS AND THUNDERSTORMS JUST OFF SANTA CRUZ AND THESE
SHOULD MOVE SOUTH DURING THE AFTERNOON SO ALL AREAS COULD
EXPERIENCE THESE BRIEF SHOWERS AND THUNDERSTORMS WITH SMALL HAIL.
LITTLE DIRECTIONAL SHEAR SO MOST OF THESE SHOWERS ARE ALIGNED ALONG
THE WIND SHEAR THUS SOME TRAINING IS SEEN. MOST OF THESE ARE
MOVING ALONG TO THE EAST RATHER QUICKLY BUT IF THESE BEGIN TO HANG UP
ALONG THE TERRAIN SOME HEAVIER RAIN MAY BE POSSIBLE. WILL MONITOR
THIS DURING THE AFTERNOON.
LATEST MODEL GUIDANCE SHOWS THE CURRENT UPPER LOW TO MOVE EAST AND
BE OVER NV BY LATE THIS AFTERNOON. SO SHOWERS SHOULD DIMINISH TO
JUST SCATTERED DURING THE OVER NIGHT HOURS. THE CURRENT TROUGH IS
BEING EJECTED EAST BY A VIGOROUS UPPER LOW NOW LOCATED AT 54/140
OR GULF OF ALASKA AND THIS IS FORECAST TO CONTINUE TO DIVE SOUTH TO
JUST OFF THE CA/OR BORDER BY WEDNESDAY AFTERNOON. THE LEADING EDGE
OF PRECIP SHOULD BE MOVING INTO THE NORTH BAY BY LATE IN THE
AFTERNOON ASSOCIATED WITH THE LEFT FRONT EXIT REGION OF A 120 KT
JET. THIS PRECIP WILL MOVE SOUTH THROUGH THE ENTIRE REGION
OVERNIGHT AND INTO THE DAY THURSDAY. RAINFALL TOTALS SHOULD BE IN
THE 1 TO 2 INCH RANGE IN THE NORTH BAY...THE SANTA CRUZ MTNS AND THE
SANTA LUCIA RANGE. LOWER ELEVATIONS SHOULD SEE .5 TO 1 INCH AMOUNTS
AS THE COLD FRONT SWEEPS THROUGH THE AREA. GFS INDICATES A DOUBLE
BARREL LOW WITH A SECONDARY COLD FRONT MOVING INTO THE NORTH BAY BY
THURSDAY AFTERNOON WITH ANOTHER INCH OF RAIN POSSIBLE IN THE
FAVORED LOCATIONS OF THE NORTH BAY. THIS SYSTEM WILL ALSO SWEEP
THROUGH THE AREA AND DROP SNOW LEVELS OVERNIGHT THURSDAY TO AS LOW
AS 2000 FT. WINDS WILL ALSO BE INCREASING WITH THESE TWO SYSTEMS
AS STRONG SURFACE PRESSURE GRADIENT SETS UP. WINDS WILL BE
SOUTHWESTERLY AND GUSTY AHEAD OF EACH FRONT AND THEN TURN WESTERLY
AND GUSTY AFTER THE FRONTS PASS. WINDS MAY MAKE IT TO ADVISORY
CATEGORY IN THE HILLS BUT THESE SYSTEM WILL NOT PRODUCE THE TYPE OF
WINDS WE SAW YESTERDAY. THESE SYSTEMS HAVE MUCH LESS BAROCLINICITY
AND JET NOT NEARLY AS STRONG.
EXTENDED...
MODELS SHOW A CONTINUATION OF LONG WAVE TROUGH OFF THE WEST COAST
THROUGH NEXT WEEK. THESE SYTEMS ALL APPEAR TO BE DROPPING DOWN
FROM THE GULF OF ALASKA AND THUS HAVE LITTLE TROPICAL TAP. WILL
TAKE A CLOSER LOOK AT THE EXTENDED FOR THIS AFTERNOONS PACKAGE.
&&
.PREVIOUS AVIATION...THINGS ARE QUIETING DOWN WITH MODERATE W OR SW
WINDS AT 10-20 KT AND SCATTERED SHOWERS OVER THE DISTRICT. THIS
SHOULD REMAIN THE BASIC SETUP TDA AS PRESSURE GRADIENTS SHOW A BRISK
ONSHORE FLOW SFO-SAC AND A FAIRLY STRONG S-N GRADIENT SFO-ACV. WINDS
AND SHOWERS SHOULD DECREASE LATE THIS AFTN INTO TNGT AS THE GRADIENTS
RELAX AND THE AIRMASS STABILIZES.
&&
.PREVIOUS MARINE...SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ALL
WATERS. WINDS AND SEAS ARE BOTH MARGINAL AND BY AFTN WE MAY BE ABLE
TO DROP THE ADVISORIES AS CONDITIONS EASE A LITTLE MORE. AFTER A
SHORT BREAK WINDS AND SEAS ARE FORECAST TO INCREASE SUBSTANTIALLY WED
NIGHT AS THE NEXT STORM APPROACHES FROM THE NW. ETA SURFACE WINDS
INDICATE THAT GALE WARNINGS COULD BE REQUIRED IN THE NRN OUTER
WATERS WED NIGHT AND WITH WESTERLY SWELLS FORECAST TO BUILD TO 14-18
FEET THE HIGH SURF ADVISORY COULD MAKE ANOTHER APPEARANCE.
THE NEW EXPERIMENTAL SAN FRANCISCO BAR FORECAST IS NOW ON THE WFO
MONTEREY WEB SITE. IT IS INCLUDED IN THE COASTAL WATERS FORECAST FOR
THE POINT ARENA TO PIGEON POINT INNER WATERS ZONE (PZZ550).
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...SCA...ALL WATERS.
PUBLIC FORECAST: REYNOLDS
MARINE/AVIATION: MARKKANEN
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Feb 28, 6:00 AM PST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 600 AM PST TUE FEB 28 2006 CAZ006-505>518-011400- BIG SUR COAST- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- 600 AM PST TUE FEB 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND MONTEREY BAY AREAS. .DAY ONE...TUESDAY THE STRONG PACIFIC WEATHER SYSTEM RESPONSIBLE FOR THE HIGH WINDS AND HEAVY RAINS THAT OCCURRED YESTERDAY HAS NOW MOVED TO THE EAST OF OUR DISTRICT. SHOWERS WILL CONTINUE TODAY IN THE RESIDUAL COOL...MOIST AND UNSTABLE AIR MASS...ALONG WITH A CHANCE OF THUNDERSTORMS. THE THUNDERSTORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS WILL DIMINISH TUESDAY NIGHT AND WEDNESDAY...BUT THEN ADDITIONAL STORMS ARE PROJECTED TO MOVE INTO THE AREA LATE WEDNESDAY THROUGH THURSDAY MORNING...AND THURSDAY NIGHT. WHILE THESE STORMS ARE NOT EXPECTED TO BE AS WET OR WINDY...THEY WILL BE COLDER AND SNOW LEVELS WILL DROP TO 3000 FEET OR BELOW BY LATE THURSDAY. THE WET PATTERN IS EXPECTED TO CONTINUE OVER THE WEEKEND AND INTO EARLY NEXT WEEK AS A SERIES OF LOW PRESSURE SYSTEMS DROP SOUTHWARD OUT OF THE GULF OF ALASKA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 11:39 PM PST | Wind Advisory | MTR | Alameda, Contra Costa, San Mateo, Santa Clara, Santa Cruz | 4 hr |
| Feb 28, 11:00 AM PST | Marine Weather Statement | MTR | 31 hr |
Nearby
High Wind Watches in California, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.